MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NTW
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Tachycardia (2095); Ventricular Fibrillation (2130); Cardiac Tamponade (2226); Pericardial Effusion (3271); Unspecified Tissue Injury (4559)
Date of Event 05/04/2023
Type of Reportable Event Death
Event or Problem Description
This is filed to report death.It was reported that a mitraclip procedure was performed to treat mitral regurgitation (mr).The patient presented with a small heart, maximum height possible for trans-septal puncture 3.4cm, restricted posterior leaflet, opposing anterior leaflet flail, large coaptation gap 8mm.During the procedure, the ntw clip got entangled in chordae.In an attempt to free the clip, papillary muscle was ruptured.The patient experienced cardiac tamponade and pericardial effusion, requiring emergency pericardiocentesis.The patient developed complete heart block, ventricular tachycardia (vt) and ventricular fibrillation (vf), requiring defibrillation and cardiopulmonary resuscitation (cpr).Xtw clip was implanted lateral a2/p2.Another clip (ntw) was implanted a1/p1.Mr was reduced to grade 2.On (b)(6)2023, the patient experienced multi organ failure, primarily liver and kidney.The patient developed acute renal failure and disseminating intravascular coagulation (dic) post-operation.Pupils were found to be blown and the family asked for withdrawal of treatment.Subsequently, the patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Based on the available information, the cause of the reported image resolution poor appears to be due to procedural conditions.The cause of the reported difficult to remove (anatomy) could not be determined.The reported tissue injury appears to be due to the reported difficult to remove (anatomy).The cause of the reported heart block, cardiac tamponade, pericardial effusion, ventricular tachycardia (vt) and ventricular fibrillation (vf) appear to be cascading effect of the reported tissue injury.The cause of the reported hemorrhage appears to be due to procedural conditions.The cause of the reported death appears to be due to the procedural conditions.The reported effect of tissue injury, cardiac arrest, cardiac tamponade, pericardial effusion, ventricular tachycardia (vt), ventricular fibrillation (vf) and death are listed in instruction for use (ifu), and are known possible complications associated with mitraclip procedures.The reported medical interventions were the results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.This event was further reviewed by an abbott vascular medical affairs director.The reviewer stated that ¿the patient is (b)(6) and had an acute mi and rca stent placed on (b)(6)2023.Due to severe mr-not clear if this was due to mi or preceded it.The patient¿s papillary muscle rupture could have been due to manipulation of the clip against recently infarcted tissue; moreover, the injury could have been transmural causing lv perforation and subsequent tamponade and cardiac arrest.In the absence of imaging, an adequate root cause analysis cannot be performed.There does not appear to be a primary failure of the device; however, entrapment of the device and attempts to free the clip likely caused the aforementioned injury.The papillary muscle rupture, myocardial perforation, tamponade, cardiac arrest and vt/vt was likely initiated by the aforementioned injury in a patient with infarcted tissue.Patient eventually died as a result of the events which led to multiorgan failure and dic".

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16993419
Report Number2135147-2023-02288
Device Sequence Number3377486
Product Code NKM
UDI-Device Identifier08717648230967
UDI-Public08717648230967
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberCDS0701-NTW
Device Catalogue NumberCDS0701-NTW
Device Lot Number30109R1040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight40 KG